Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 186, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 24, 2012, 5:27 PM EDT for Pulaski County, Rockcastle County, Kentucky. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 24, 2012, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
763
WUUS53 KJKL 242127
SVRJKL
KYC199-203-242230-
/O.NEW.KJKL.SV.W.0186.120724T2127Z-120724T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BEE LICK...OR 11 MILES WEST
OF MOUNT VERNON...AND MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
OTTOWA...BEE LICK...BANDY...QUAIL...WILLAILLA...MARETBURG...
WOODSTOCK...SPIRO...BROMO...WABP...LEVEL GREEN...WELLHOPE...
HANSFORD...VALLEY OAK...SHOPVILLE...BLOSS...CEDARVILLE...PONGO...
LUNER AND SAND SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3736 8456 3735 8454 3734 8451 3741 8448
3741 8447 3726 8422 3710 8448 3733 8460
TIME...MOT...LOC 2127Z 319DEG 11KT 3735 8454
WIND...HAIL 60MPH 0.88IN
$$
RAY4 follow-up statements
804
WWUS53 KJKL 242144
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
544 PM EDT TUE JUL 24 2012
KYC199-203-242230-
/O.CON.KJKL.SV.W.0186.000000T0000Z-120724T2230Z/
PULASKI KY-ROCKCASTLE KY-
544 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ROCKCASTLE AND NORTHEASTERN PULASKI COUNTIES UNTIL 630 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BEE LICK...OR 9 MILES WEST OF
MOUNT VERNON...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLAILLA AND MARETBURG AROUND 550 PM EDT.
WOODSTOCK...BROMO AND SPIRO AROUND 555 PM EDT.
WABP AND BOBTOWN AROUND 600 PM EDT.
LEVEL GREEN AROUND 605 PM EDT.
HANSFORD AND WELLHOPE AROUND 615 PM EDT.
VALLEY OAK AROUND 620 PM EDT.
SHOPVILLE AROUND 625 PM EDT.
BLOSS...CEDARVILLE AND PONGO AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SAND
SPRINGS AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3736 8456 3735 8454 3734 8451 3734 8440
3737 8440 3726 8422 3710 8448 3733 8460
TIME...MOT...LOC 2144Z 319DEG 11KT 3731 8450
WIND...HAIL 60MPH 0.88IN
$$
GREIF817
WWUS53 KJKL 242201
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT TUE JUL 24 2012
KYC199-203-242230-
/O.CON.KJKL.SV.W.0186.000000T0000Z-120724T2230Z/
PULASKI KY-ROCKCASTLE KY-
601 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ROCKCASTLE AND NORTHEASTERN PULASKI COUNTIES UNTIL 630 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR WOODSTOCK...OR 11 MILES
SOUTHWEST OF MOUNT VERNON...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WELLHOPE AROUND 605 PM EDT.
VALLEY OAK AND HANSFORD AROUND 610 PM EDT.
SHOPVILLE AROUND 615 PM EDT.
BLOSS AROUND 625 PM EDT.
CEDARVILLE...PONGO AND LUNER AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3730 8452 3731 8449 3729 8444 3731 8435
3733 8433 3726 8422 3710 8448 3725 8456
TIME...MOT...LOC 2200Z 319DEG 11KT 3724 8446
WIND...HAIL 60MPH 0.75IN
$$
GREIF062
WWUS53 KJKL 242219
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT TUE JUL 24 2012
KYC199-203-242230-
/O.CON.KJKL.SV.W.0186.000000T0000Z-120724T2230Z/
PULASKI KY-ROCKCASTLE KY-
619 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL ROCKCASTLE AND EAST CENTRAL PULASKI COUNTIES UNTIL 630 PM
EDT...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR VALLEY OAK...OR 12 MILES SOUTH
OF MOUNT VERNON...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLOSS AROUND 625 PM EDT.
CEDARVILLE AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3724 8447 3721 8440 3723 8438 3721 8431
3710 8448 3720 8453
TIME...MOT...LOC 2219Z 319DEG 11KT 3720 8441
WIND...HAIL 60MPH 0.75IN
$$
GREIF946
WWUS53 KJKL 242228
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT TUE JUL 24 2012
KYC199-203-242238-
/O.EXP.KJKL.SV.W.0186.000000T0000Z-120724T2230Z/
PULASKI KY-ROCKCASTLE KY-
628 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
ROCKCASTLE AND EAST CENTRAL PULASKI COUNTIES WILL EXPIRE AT 630 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR PULASKI COUNTY.
LAT...LON 3724 8447 3721 8440 3723 8438 3721 8431
3710 8448 3720 8453
TIME...MOT...LOC 2228Z 319DEG 11KT 3718 8439
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:40 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 24, 3:40 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT TUE JUL 24 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 339 PM EDT TUE JUL 24 2012 IMMEDIATE SHORT TERM ISSUES REVOLVE AROUND THE ONGOING WATCH. WITH MORE OF THE ACTIVITY SHIFTING SOUTHWARD...GOING TO CLEAR MORE COUNTIES OUT OF EASTERN KENTUCKY OVER THE NEXT HOUR. MEANWHILE...STILL WATCHING AN OUTFLOW BOUNDARY...FROM CENTRAL ESTILL COUNTY...SOUTHEAST INTO SOUTHERN BREATHITT COUNTY. THIS BOUNDARY COULD TRIGGER ADDITIONAL STORMS AS IT SINKS SOUTHWARD THIS EVENING. THUS...THE WATCH WILL CONTINUE ACROSS OUR SOUTHWEST COUNTIES UNTIL THIS BOUNDARY PUSHES ACROSS THIS AREA. THE HRRR CONTINUES TO SHOW NEW DEVELOPMENT...BUT THUS FAR...HAVE NOT SEEN ANY DEVELOPMENT ALONG THIS BOUNDARY. AS THIS BOUNDARY AND COMPLEX OF STORMS EXITS TO THE SOUTH THIS EVENING...THERE WILL LIKELY BE A TEMPORARY BREAK FROM THE CONVECTION. HOWEVER...ANOTHER WEAK WAVE IS POISED TO DROP SOUTHWARD OVERNIGHT AND COULD GENERATE MORE SHOWERS AND THUNDERSTORMS. WITH LITTLE ACTIVITY UPSTREAM PRESENTLY...OPTING TO KEEP POPS ON THE LOWER SIDE UNTIL BETTER CONFIDENCE CAN BE OBTAINED. A NORTH/SOUTH BOUNDARY WILL THEN SET UP OVER FAR EASTERN KENTUCKY THROUGH TOMORROW AFTERNOON AND EVENING. THIS WILL KEEP UNSETTLED WEATHER IN THE FORECAST THROUGH WEDNESDAY EVENING AS DAYTIME INSTABILITY WILL ONCE AGAIN FUEL STORM DEVELOPMENT...ESPECIALLY OVER SOUTHEAST AND FAR EASTERN KENTUCKY. THE FURTHER WEST YOU GO AWAY FROM THE BOUNDARY...THE MORE LIKELIHOOD TO MISS OUT ON ANY STORMS TOMORROW. BASED ON THE WEAK STORM MOVEMENT TOMORROW AFTERNOON...WE MAY HAVE TO WATCH FOR TRAINING STORMS AND FLASH FLOODING POTENTIAL. PW'S WILL STILL BE CLOSE TO 2 INCHES TOMORROW...SO CLEARLY GOING TO HAVE TO KEEP AN EYE ON THE FLOODING POTENTIAL. WE MAY NEED A FLASH FLOOD WATCH...BUT WILL LET THE MIDNIGHT SHIFT REEVALUATE. THIS BOUNDARY WILL EVENTUALLY DEPART TO THE NORTHEAST TOMORROW NIGHT...TAKING THE THREAT OF PRECIPITATION WITH IT AND PUTTING THE AREA UNDER STRONGER INFLUENCE OF THE HIGH. MILD CONDITIONS WILL CONTINUE WITH HIGHS ON WEDNESDAY WELL INTO THE 80S...AND LOWS TONIGHT AND WEDNESDAY NIGHT IN THE LOWER 70S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 339 PM EDT TUE JUL 24 2012 THE MODELS ARE IN VERY GOOD AGREEMENT WITH THE GENERAL LONG WAVE PATTERN. THURSDAY STARTS OUT WITH A UPPER LOW OVER MINNESOTA WITH A TROUGH EXTENDING SOUTH ALONG THE I35 CORRIDOR. THE TROUGH WILL MOVE TO THE EAST AND WILL PASS EASTERN KENTUCKY ON FRIDAY NIGHT/SATURDAY MORNING TIME FRAME. THE TROUGH WILL FINALLY PUSH A LINGERING COLD FRONT SOUTH AND EAST OF THE AREA ON FRIDAY. THIS WILL HELP TO BRING SOME COOLER AND DRIER AIR INTO THE AREA. WITH THE MODELS IN SUCH GOOD AGREEMENT...RELIED VERY HEAVILY ON THE MODEL BLEND FOR ALL FIELDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 130 PM EDT TUE JUL 24 2012 ALL OF EASTERN KENTUCKY IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 23Z. AS SUCH...THE THUNDERSTORMS OVER THE AREA ARE VERY DANGEROUS AND THE POTENTIAL FOR LLWS IS GREATER THAN NORMAL. ONCE THE THUNDERSTORMS MOVE THROUGH THE AREA...THEN FOG WILL BE A THREAT TONIGHT...ESPECIALLY IN VALLEY LOCATIONS. HAVE PUT FOG IN FOR THE TAF STATIONS...HOWEVER IF PRECIPITATION IS NOT VERY WIDESPREAD...THEN THE FOG IS NOT AS LIKELY AT SME AND LOZ. SOMETIMES AFTER A RAIN...THERE IS A TEMPO FOG CONDITION THAT IS NOT VERY LONG LIVED...HOWEVER TRYING TO TIME IT IS ALMOST IMPOSSIBLE THIS FAR OUT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KAS LONG TERM....JJ AVIATION...JJ
Hazardous weather outlook, Jul 24, 4:36 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 436 PM EDT TUE JUL 24 2012 KYZ044-050>052-058>060-104-106>115-118>120-260000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...WHITESBURG...INEZ...PIKEVILLE 436 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY...AND ALSO ON MONDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ON WEDNESDAY... PARTICULARLY WITH STORMS TRACKING OVER THE SAME AREAS. THIS MAY LEAD TO THE POTENTIAL FOR FLASH FLOODING. THE HEAT AND HUMIDITY WILL BUILD INTO THE AREA ONCE AGAIN THIS WEEK. MOST OF EASTERN KENTUCKY WILL SEE HEAT INDEXES OF NEAR 100 DEGREES ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ068-069-079-080-083>088-116-117-260000- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- HARLAN-CLAY-LESLIE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...MANCHESTER...HYDEN 436 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS BEING THE MAIN THREAT. THERE IS A SMALL CHANCE FOR A TORNADO AS WELL. IN ADDITION...IF MULTIPLE THUNDERSTORMS PASS OVER A PARTICULAR LOCATION...LOCALIZED FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY...AND ALSO ON MONDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ON WEDNESDAY... PARTICULARLY WITH STORMS TRACKING OVER THE SAME AREAS. THIS MAY LEAD TO THE POTENTIAL FOR FLASH FLOODING. THE HEAT AND HUMIDITY WILL BUILD INTO THE AREA ONCE AGAIN THIS WEEK. MOST OF EASTERN KENTUCKY WILL SEE HEAT INDEXES OF NEAR 100 DEGREES ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OCCURRENCE OF DAMAGING WINDS...OR FLOODING THROUGH THIS EVENING. KAS/JJ
In the hours before
Local storm report, Jul 24, 3:18 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN BAYS 37.65N 83.25W
07/24/2012 M2.00 INCH BREATHITT KY TRAINED SPOTTER
2 INCHES OF RAIN RECEIVED IN A HALF AN HOUR.
&&
JCARICOLocal storm report, Jul 24, 3:26 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 6 NE SANDY HOOK 38.15N 83.05W
07/24/2012 ELLIOTT KY DEPT OF HIGHWAYS
TREE DOWN ON HIGHWAY 885.
&&
JCARICOLocal storm report, Jul 24, 3:39 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SW FLEMING-NEON 37.17N 82.73W
07/24/2012 LETCHER KY TRAINED SPOTTER
4 INCH DIAMETER TREE DOWN ON ROUTE 805.
&&
JCARICOSpecial weather statement, Jul 24, 4:04 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 404 PM EDT TUE JUL 24 2012 KYZ088-115-117-118-242045- LESLIE-LETCHER-PERRY-HARLAN- 404 PM EDT TUE JUL 24 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT TUESDAY AFTERNOON... LESLIE... EXTREME SOUTHWESTERN LETCHER... CENTRAL PERRY AND EASTERN HARLAN. AT 404 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR BIG ROCK...OR 12 MILES SOUTHEAST OF HYDEN...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PINE MOUNTAIN AROUND 410 PM EDT...GILLEY AROUND 415 PM EDT...DIANE AROUND 420 PM EDT...LEJUNIOR AROUND 425 PM EDT...AND GEORGETOWN AROUND 430 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jul 24, 4:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 451 PM EDT TUE JUL 24 2012 KYZ079-084-242130- MCCREARY-PULASKI- 451 PM EDT TUE JUL 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT TUESDAY AFTERNOON... NORTHEASTERN MCCREARY AND SOUTHEASTERN PULASKI. AT 451 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RUTH...OR NEAR SOMERSET...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SLOANS VALLEY AROUND 500 PM EDT...ALPINE AROUND 505 PM EDT...GREENWOOD AROUND 515 PM EDT...AND HONEYBEE AROUND 525 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
Special weather statement, Jul 24, 5:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 517 PM EDT TUE JUL 24 2012 KYZ068-079-242200- PULASKI-ROCKCASTLE- 517 PM EDT TUE JUL 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT TUESDAY EVENING... NORTH CENTRAL PULASKI AND WEST CENTRAL ROCKCASTLE. AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEE LICK...OR 10 MILES WEST OF MOUNT VERNON...MOVING SOUTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OTTOWA AROUND 530 PM EDT...BEE LICK AROUND 540 PM EDT...QUAIL AROUND 550 PM EDT...AND BANDY AROUND 555 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:56 AM EDT | Severe Thunderstorm Warning | JKL | Elliott | 34 min |
| Jul 24, 12:53 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 37 min |
| Jul 24, 1:10 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Morgan, Rowan | 35 min |
| Jul 24, 1:30 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Morgan, Rowan | 16 min |
| Jul 24, 2:03 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan | 27 min |
| Jul 24, 3:30 PM EDT | Areal Flood Advisory | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 61 min |
| Jul 24, 3:32 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry, Pike | 58 min |
| Jul 24, 5:33 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.